MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON SAWTOOTH GUIDE; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US GRYPHON SAWTOOTH GUIDE; BONENAIL GUIDEWIRE
Catalog Number 211039
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Incomplete the lot number is not currently available.Without a lot number the device history records review could not be completed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the complaint device was received and inspected.It was observed that the handle and the shaft of the device had been separated.This complaint can be confirmed.It was jammed inside up against the chia suture passer.The device is reusable.From drawing revision history the device must be 6 years old since there is no lot number physically on the device.Since it was found jammed in the cannula and from the age of the device the weld point may be weakened over the coarse of many years after reuse combined with torsional stress applied when the device got stuck inside the cannula.Therefore is the root cause for the reported failure.At this point, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep via phone that during a labrum repair the customer's gryphon sawtooth guide got stuck in the cannula and the handle separated from the rest of the guide.The sales rep stated that fragments were not created when the device broke and the device was fully removed from the patient.The case was completed with another like-device with no patient harm or delay.The sales rep stated there was no need for surgical intervention.The sales rep was not present and could not provide a lot number or any additional information.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
GRYPHON SAWTOOTH GUIDE
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9122735
Report Number1221934-2019-58547
Device Sequence Number2537926
Product Code LXH
UDI-Device Identifier10886705001514
UDI-Public10886705001514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1